Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 260, NWS Springfield, MO

October 7, 2014Texas County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Oct 7, 2014, 2:34 AM CDT for Texas County, Wright County, Missouri. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2014, 2:34 AM CDT (07:34 UTC)
Expired
Oct 7, 2014, 3:30 AM CDT
In force
56 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 2:50 AM CDTHAIL 0.5Houston, MODIME SIZE HAIL COVERING THE GROUND
Oct 7, 2:50 AM CDTHAIL 1.5Bucyrus, MO
Oct 7, 3:10 AM CDTHAIL 14 Ssw Houston, MOESTIMATED WIND GUSTS OF 50 TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1850 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WUUS53 KSGF 070734
SVRSGF
MOC215-229-070830-
/O.NEW.KSGF.SV.W.0260.141007T0734Z-141007T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 AM CDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  NORTHEASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 330 AM CDT

* AT 232 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
  HOUSTON...AND MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ARROLL...BENDAVIS...BUCYRUS...CLEAR SPRINGS...ELK CREEK...EUNICE...
  EXTREME SOUTHWESTERN FORT LEONARD WOOD...GRAFF...HARTSHORN...
  HAZELTON...HOUSTON...HUGGINS...MANES...PINE CREST...PLATO...
  PRESCOTT...RAYMONDVILLE...ROBY...SIMMONS...SOLO...SUCCESS...
  SUMMERSVILLE AND YUKON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3704 9169 3705 9185 3734 9245 3748 9236
      3747 9231 3748 9225 3761 9224 3761 9217
      3735 9165 3710 9165
TIME...MOT...LOC 0734Z 293DEG 29KT 3732 9206

HAIL...1.00IN
WIND...60MPH

$$

WISE
2 follow-up statements
527 
WWUS53 KSGF 070751
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 AM CDT TUE OCT 7 2014

MOC215-229-070830-
/O.CON.KSGF.SV.W.0260.000000T0000Z-141007T0830Z/
TEXAS MO-WRIGHT MO-
251 AM CDT TUE OCT 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WRIGHT AND TEXAS COUNTIES UNTIL 330 AM CDT...

AT 249 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
HOUSTON...AND MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ARROLL...BENDAVIS...BUCYRUS...CLEAR SPRINGS...ELK CREEK...EUNICE...
EXTREME SOUTHERN FORT LEONARD WOOD...GRAFF...HARTSHORN...HAZELTON...
HOUSTON...HUGGINS...MANES...PINE CREST...PLATO...PRESCOTT...
RAYMONDVILLE...ROBY...SIMMONS...SOLO...SUCCESS...SUMMERSVILLE AND
YUKON.

THERE IS A SECOND STORM NEAR THE CITY OF HOUSTON CAPABLE OF QUARTER 
SIZE HAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3704 9169 3705 9185 3734 9245 3748 9236
      3747 9231 3748 9225 3761 9224 3761 9217
      3735 9165 3710 9165
TIME...MOT...LOC 0750Z 291DEG 23KT 3734 9214

HAIL...1.50IN
WIND...60MPH

$$

WISE
389 
WWUS53 KSGF 070809
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 AM CDT TUE OCT 7 2014

MOC215-229-070830-
/O.CON.KSGF.SV.W.0260.000000T0000Z-141007T0830Z/
TEXAS MO-WRIGHT MO-
309 AM CDT TUE OCT 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WRIGHT AND TEXAS COUNTIES UNTIL 330 AM CDT...

AT 308 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HOUSTON...AND MOVING SOUTHEAST AT 45 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ARROLL...BENDAVIS...BUCYRUS...CLEAR SPRINGS...ELK CREEK...EUNICE...
GRAFF...HARTSHORN...HOUSTON...HUGGINS...MANES...PINE CREST...PLATO...
RAYMONDVILLE...SIMMONS...SOLO...SUCCESS...SUMMERSVILLE AND YUKON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3705 9169 3705 9185 3734 9245 3748 9236
      3747 9233 3748 9225 3752 9224 3735 9165
      3709 9165
TIME...MOT...LOC 0810Z 307DEG 39KT 3722 9196

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 11:43 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Oct 6, 11:43 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 PM CDT Mon Oct 6 2014

.UPDATE...
Issued at 1138 PM CDT MON OCT 6 2014

Best area of precipitation has shifted to the east and was now
stretching from central into south central MO. No lightning
associated with this activity right now, but would not rule out an
isolated strike or two. Have increased the overnight pops across
the eastern CWA to account for the better coverage. Bases are
pretty high, but solid area of returns on radar should be enough
to measure at least a hundredth.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 221 PM CDT MON OCT 6 2014

An upper level trough was beginning to move across the region with
a few surface trough moving east along the flow. Showers and an few
thunderstorms had already developed across portions of central and
eastern Missouri as a result. As the evening progresses the
combination of a low level jet and the an upper level jet moving
across the region will allow for a bit more coverage with showers
and storms potentially making it as far westward as the Highway 65
corridor.

Moisture, instability and overall lift with this system will limit
the strength of any convection significantly. No strong/severe
storms are expected as a result.

The activity will continue through the overnight hours into early
Tuesday morning before shifting east of the region by mid morning.
A transient area of high pressure will filter into the area for
the rest of the day Tuesday as the upper flow begins to flatten
across the plains.

.LONG TERM...(Tuesday Night through Monday)
Issued at 221 PM CDT MON OCT 6 2014

As the upper flow flattens a weak upper level shortwave ridge will
swing into the plains. This will allow a warm front to lift north
into southern Missouri. Models have been rather consistent in time
and position with stalling the front along the Interstate 44
corridor by Wednesday evening. The southerly winds will bring
warmer temperatures and more moisture into the region as well.

As the warm front stalls, the upper level flow will begin to
transitions back towards northwesterly flow. This combination of
increase moisture, a stalled front, any upper level shortwaves
that move through the northwesterly flow aloft and low level jet
interaction would act to develop showers and thunderstorms across
the region.

Again, models are being fairly similar with regards to the
placement and amounts of precipitation development across the
region. Models bring an area of rain into the region late
Wednesday evening and continue precipitation through Friday and
into early Saturday morning. There will be the possibility for a
few strong storms across the area as good isentropic lift will aid
in lift across the region.

Showers will then linger through the weekend, mainly across
extreme southern Missouri and the Mark Twain forest region. another
upper trough will then try to deepen across the plains early next
week and bring the potential for additional rain chances to start
next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1138 PM CDT MON OCT 6 2014

Showers have shifted to the east of the terminals this evening and
not expecting much to occur at SGF/JLN/BBG for the remainder of
the night. Will include VCSH at the SGF terminal for a few hours
at the onset of the 06z tafs, but will keep mention out of
JLN/BBG. Still will have LLWS in for the overnight hours at the
terminals and some mid level cloud cover, but remain in VFR
through the period. Winds should veer back to the northwest behind
the shortwave.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

UPDATE...Lindenberg
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Lindenberg
Hazardous weather outlook, Oct 6, 7:51 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT MON OCT 6 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
751 PM CDT MON OCT 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.

DISCUSSION...

  A WEAK DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT AND MAY
  PRODUCE AN ISOLATED THUNDERSTORM OR TWO FOR AREAS NORTHEAST OF A
  PITTSBURG KANSAS TO BRANSON LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THERE WILL BE A CHANCE FOR MULTIPLE ROUNDS OF THUNDERSTORMS
  LATE WEDNESDAY THROUGH SATURDAY WITH A SLOW MOVING FRONT.
  PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE DURING
  THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Special weather statement, Oct 7, 2:11 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 AM CDT TUE OCT 7 2014

MOZ070-070745-
PULASKI MO-
211 AM CDT TUE OCT 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR PULASKI COUNTY UNTIL 245 AM
CDT...

AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF SWEDEBORG...OR 5 MILES
NORTHWEST OF WAYNESVILLE...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL...
AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE CROCKER...DEVIL'S ELBOW...LAQUEY...
NORTHERN FORT LEONARD WOOD...OZARK SPRINGS...RICHLAND...ST. ROBERT...
SWEDEBORG AND WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 146 AND 168 WILL ALSO BE IMPACTED
BY THIS STORM.

PEOPLE IN PULASKI COUNTY...INCLUDING WAYNESVILLE AND ST. ROBERT...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 3798 9202 3771 9202 3764 9204 3780 9241
      3799 9240
TIME...MOT...LOC 0711Z 288DEG 41KT 3787 9225

WISE
Special weather statement, Oct 7, 2:17 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 AM CDT TUE OCT 7 2014

MOZ081-082-092-070815-
LACLEDE MO-TEXAS MO-WRIGHT MO-
217 AM CDT TUE OCT 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WRIGHT...
SOUTHEASTERN LACLEDE AND TEXAS COUNTIES UNTIL 315 AM CDT...

AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COMPETITION...OR 17 MILES SOUTHEAST OF
LEBANON...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL...AND WINDS 40 TO
50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BENDAVIS...BUCYRUS...COMPETITION...ELK
CREEK...EUNICE...FALCON...HAZELTON...HOUSTON...HUGGINS...LICKING...
LYNCHBURG...MANES...PLATO...PRESCOTT...RAYMONDVILLE...ROBY...
SIMMONS...SOLO...SUCCESS AND YUKON.

PEOPLE IN NORTHEASTERN WRIGHT...SOUTHEASTERN LACLEDE AND TEXAS
COUNTIES...INCLUDING HOUSTON AND RAYMONDVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3707 9175 3705 9170 3745 9255 3762 9248
      3754 9175 3743 9176
TIME...MOT...LOC 0717Z 287DEG 46KT 3751 9239

WISE
Special weather statement, Oct 7, 2:23 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 AM CDT TUE OCT 7 2014

MOZ081-070800-
LACLEDE MO-
223 AM CDT TUE OCT 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR LACLEDE COUNTY UNTIL 300 AM
CDT...

AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELDRIDGE...OR 9 MILES NORTH OF
LEBANON...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS AROUND
40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE DRY KNOB...ELDRIDGE...LEBANON...SLEEPER
AND STOUTLAND.

INTERSTATE 44 BETWEEN MILE MARKERS 122 AND 143 WILL ALSO BE IMPACTED
BY THIS STORM.

PEOPLE IN LACLEDE COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3787 9261 3780 9256 3780 9254 3783 9249
      3783 9241 3771 9241 3764 9225 3757 9258
      3774 9286 3790 9279 3790 9273
TIME...MOT...LOC 0723Z 289DEG 33KT 3779 9271

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 2:11 AM CDTSpecial Weather StatementSGFPulaski34 min
Oct 7, 2:17 AM CDTSpecial Weather StatementSGFTexas58 min
Oct 7, 2:23 AM CDTSpecial Weather StatementSGFLaclede37 min
Oct 7, 2:30 AM CDTSevere Thunderstorm WarningSGFLaclede45 min
Oct 7, 2:39 AM CDTSpecial Weather StatementSGFDent66 min
Oct 7, 3:06 AM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon54 min
Oct 7, 3:18 AM CDTAreal Flood AdvisorySGFHowell, Laclede, Oregon, Shannon, Texas, Wright6 hr
Oct 7, 3:24 AM CDTSevere Thunderstorm WarningSGFTexas, Wright35 min
Oct 7, 3:33 AM CDTFlash Flood WarningSGFHowell, Oregon, Shannon, Texas6 hr
Oct 7, 3:54 AM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.